Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 26, NWS Milwaukee, WI

December 15, 2011

NWS Milwaukee, WI issued this gale warning at Dec 15, 2011, 4:01 AM CST. It took effect at Dec 15, 2011, 2:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 4:01 AM CST (10:01 UTC)
In effect from
Dec 15, 2011, 2:00 PM CST
Expired
Dec 16, 2011, 12:00 AM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WHUS73 KMKX 151001
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST THU DEC 15 2011

...GALE FORCE WIND GUSTS THIS AFTERNOON AND EVENING...

.WINDY CONDITIONS WILL DEVELOP TODAY IN THE WAKE OF A STRONG COLD
FRONT. THE LOW PRESSURE AREA WILL CONTINUE TO STRENGTHEN AS IT
MOVES AWAY ACROSS CANADA. THIS WILL ENHANCE THE WINDS THIS
AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED EARLY THIS AFTERNOON
INTO THE EVENING. THE PRESSURE GRADIENT WILL SUBSTANTIALLY WEAKEN
BY FRIDAY MORNING WITH MUCH IMPROVED CONDITIONS OVER LAKE
MICHIGAN. 

LMZ643>646-151815-
/O.EXT.KMKX.SC.Y.0101.000000T0000Z-111215T2000Z/
/O.NEW.KMKX.GL.W.0026.111215T2000Z-111216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 2 PM CST THIS AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS THIS MORNING INCREASING TO 20 TO 25
  KNOTS THIS AFTERNOON AND EVENING WITH WIND GUSTS TO 35 KNOTS. 

* WAVES: 2 TO 4 FEET BUT MUCH HIGHER TOWARD OPEN WATER. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
4 follow-up statements
431 
WHUS73 KMKX 151524
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CST THU DEC 15 2011

...GALE FORCE WIND GUSTS THIS AFTERNOON AND EVENING...

.WINDY CONDITIONS WILL INCREASE TROUGHOUT THE DAY IN THE WAKE OF A
STRONG COLD FRONT. A LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS
IT MOVES AWAY ACROSS CANADA. THIS WILL ENHANCE AFTERNOON WINDS TO 
GALE FORCE WIND GUSTS FROM THIS AFTERNOON INTO THE
EVENING. THE PRESSURE GRADIENT WILL SUBSTANTIALLY WEAKEN BY FRIDAY
MORNING WITH WINDS DECREASING OVER LAKE MICHIGAN THROUGHOUT THE
DAY FRIDAY.

LMZ643>646-152330-
/O.CON.KMKX.SC.Y.0101.000000T0000Z-111215T2000Z/
/O.CON.KMKX.GL.W.0026.111215T2000Z-111216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
924 AM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 2 PM CST THIS AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS THIS MORNING INCREASING TO 20 TO 25 
  KNOTS THIS AFTERNOON AND EVENING WITH WIND GUSTS TO 35 KNOTS. 

* WAVES: 2 TO 4 FEET BUT MUCH HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
316 
WHUS73 KMKX 152054
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CST THU DEC 15 2011

...GALE FORCE WIND GUSTS CONTINUE INTO THE EVENING...

.GALE FORCE WIND GUSTS WILL DECREASE AFTER MIDNIGHT AS HIGH
PRESSURE APPROACHES THE AREA FROM THE WEST.

LMZ643>646-160500-
/O.CON.KMKX.GL.W.0026.000000T0000Z-111216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
254 PM CST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: WEST 20 TO 25 KNOTS WITH WIND GUSTS TO 35
  KNOTS...DECREASING AFTER MIDNIGHT.

* WAVES: 2 FEET NEAR SHORE 4 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

SLB

WWW.WEATHER.GOV/MKX
523 
WHUS73 KMKX 160300
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CST THU DEC 15 2011

...GALE FORCE WIND GUSTS CONTINUE INTO THE EVENING...

.GALE FORCE WIND GUSTS WILL DECREASE BY MIDNIGHT AS HIGH PRESSURE
APPROACHES THE AREA FROM THE WEST.

LMZ643>646-160600-
/O.CON.KMKX.GL.W.0026.000000T0000Z-111216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 PM CST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: WEST 20 TO 25 KNOTS WITH WIND GUSTS TO 35 KNOTS... 
  DECREASING AFTER MIDNIGHT. 

* WAVES: 2 FEET NEAR SHORE 4 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
223 
WHUS73 KMKX 160550
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 PM CST THU DEC 15 2011

...WINDS GRADUALLY DECREASING...

.THE BRISK NORTHWEST WINDS WILL DIMINISH AS HIGH PRESSURE PUSHES
EAST INTO THE UPPER MISSISSIPPI VALLEY.

LMZ643>646-161200-
/O.EXP.KMKX.GL.W.0026.000000T0000Z-111216T0600Z/
/O.NEW.KMKX.SC.Y.0102.111216T0600Z-111216T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1150 PM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY.
THE GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

* WINDS: WEST 15 TO 25 KNOTS...DECREASING TOWARD SUNRISE.

* WAVES: 2 FEET NEAR SHORE 4 FEET TOWARD OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 15, 3:33 AM CST, 28 minutes earlier.

Area forecast discussion, Dec 15, 3:33 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CST THU DEC 15 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

COLD FROPA UNDERWAY ACROSS SRN WI AS SFC LOW CONTINUES TO DEEPEN AS
IT MOVES NEWD INTO CANADA. A STRONG SHORTWAVE TROUGH OVER SRN
MANITOBA WILL AID IN THE DEEPENING OF THE LOW AS IT DIGS TO NRN OR
CENTRAL LAKE MI BY 00Z. THE LOW WILL DEEPEN TO 990 MB BY THE TIME IT
REACHES CENTRAL QUEBEC CANADA AROUND 00Z. THE DEEPENING WILL ENHANCE
THE WIND FIELD AND COLD ADVECTION WITH WIND GUSTS REACHING 35-40 MPH
THIS AFTERNOON INTO THE EARLY EVENING. MAY STILL SEE SOME DRIZZLE OR
VERY LGT RAIN THIS AM BUT COLD ADVECTION WILL EVENTUALLY DOMINATE
WITH PCPN TO REMAIN TO THE NORTH NEAR THE TRACK OF THE DIGGING
SHORTWAVE TROUGH. WINDS WILL DIMINISH LATE TNT AS PRESSURE GRADIENT
SIGNIFICANTLY DECREASES AS LARGE POLAR HIGH PRESSURE MOVES INTO THE
MS RIVER VALLEY. TEMPS TO DECREASE FROM NOW INTO FRI AM.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE TO BRING QUIET WEATHER FRIDAY...GETTING PUSHED A BIT
SOUTH FRIDAY NIGHT AS A SHORTWAVE MOVES THROUGH. THE WAVE IS
EXPECTED TO BRING AT LEAST MOSTLY CLOUDY SKIES OVERNIGHT.
OVERALL...MODELS SHOWING DEEPER SATURATION AND A BIT MORE LIFT WITH
THIS WAVE THAN 24 HOURS AGO. KEPT POPS IN THE SLIGHT CHANCE CATEGORY
DUE TO LOW CONFIDENCE IN WIDESPREAD MEASURABLE PRECIP...BUT
LOOKING MORE AND MORE LIKE THERE MAY BE SOME LIGHT SNOW ADDING UP
TO A DUSTING TO QUARTER INCH BY MORNING. KEPT SOME CLOUDS AND
FLURRIES AROUND FOR SATURDAY AS THE WAVE EXITS AND ANOTHER
APPROACHES. NEAR NORMAL TEMPERATURES ARE EXPECTED FRI AND SAT.

.SUNDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

SOUTHERLY FLOW EXPECTED TO RETURN SUNDAY...PUSHING TEMPERATURES BACK
ABOVE NORMAL. WENT WITH HIGHS IN THE UPPER 30S TO AROUND 40 PER THE
CONSENSUS OF MODELS. WOULD NOT BE SURPRISED TO SEE TEMPS A BIT
WARMER THOUGH...AS MODELS OFTEN TOO COOL IN WARM ADVECTION SETUPS
LIKE THIS.

.MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW

MODELS CONTINUE TO STRUGGLE WITH THE FORECAST FOR THE FIRST PART OF
NEXT WEEK. THE 12Z RUN OF THE ECMWF HAD GONE BACK SOUTH...SUGGESTING
MAINLY SNOW FOR THE FORECAST AREA. THE NEW 00Z RUN HAS GONE SO FAR
SOUTH NOW THAT IT LEAVES SOUTHERN WISCONSIN DRY MONDAY AND
TUESDAY...SIMILAR TO WHAT THE GFS HAS BEEN DOING FOR THE LAST TWO DAYS.
THE CANADIAN REMAINS WET...WITH A MIX OF RAIN AND SNOW POSSIBLE.
OPTED TO MAINTAIN SOME CHANCE POPS FOR NOW...BUT MAY HAVE TO BEGIN
LOWERING POPS SOON IF ECMWF STAYS SOUTH LIKE MORE CONSISTENT GFS.

MODELS THEN SHOW LOW PRESSURE PASSING BY TO THE SOUTH
WEDNESDAY...MAINLY KEEPING THE FORECAST AREA DRY.

TEMPERATURES WILL LIKELY REMAIN A COUPLE TO FEW DEGREES ABOVE NORMAL
THROUGH THE FIRST HALF OF THE WORK WEEK.

&&

.AVIATION/12Z TAFS/ AND MARINE...TO BE ADDED SHORTLY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR
     LMZ643>646.

     GALE WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Dec 14, 11:19 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1119 PM CST WED DEC 14 2011

WIZ046-047-051-052-056>060-062>072-160530-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1119 PM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT WINDS...COOL TEMPERATURES AND A SATURATED AIRMASS WILL
BRING AREAS OF FOG ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN...UNTIL DRIER WEST WINDS WILL BRING IMPROVING
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-160530-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1119 PM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR BRISK SOUTHWEST
WINDS THAT WILL TURN WEST DURING THE EARLY MORNING HOURS. THE
WINDS WILL GENERATE HIGH WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE INTO THURSDAY EVENING. BRISK
WEST TO NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF A STRONG COLD
FRONT. THE WINDS WILL SUBSIDE BY LATE THURSDAY EVENING AS HIGH
PRESSURE APPROACHES FROM THE WEST.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.